Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 69, NWS Boston/Norton, MA

May 23, 2014

NWS Boston/Norton, MA issued this small craft advisory at May 23, 2014, 3:42 PM EDT. It took effect at May 24, 2014, 2:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 23, 2014, 3:42 PM EDT (19:42 UTC)
In effect from
May 24, 2014, 2:00 AM EDT
Expired
May 25, 2014, 12:00 AM EDT
In force
22 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WHUS71 KBOX 231942
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT FRI MAY 23 2014

ANZ254>256-240345-
/O.NEW.KBOX.SC.Y.0069.140524T0600Z-140524T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
342 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT SATURDAY.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
962 
WHUS71 KBOX 240220
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EDT FRI MAY 23 2014


ANZ254>256-241030-
/O.CON.KBOX.SC.Y.0069.140524T0600Z-140524T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1020 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT
SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
277 
WHUS71 KBOX 240750
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
350 AM EDT SAT MAY 24 2014

...NORTHEAST WIND GUSTS OF 25 KNOTS EXPECTED TODAY...

ANZ232-241600-
/O.EXA.KBOX.SC.Y.0069.000000T0000Z-140524T2000Z/
NANTUCKET SOUND-
350 AM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-241600-
/O.CON.KBOX.SC.Y.0069.000000T0000Z-140524T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
350 AM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
798 
WHUS71 KBOX 241422
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1022 AM EDT SAT MAY 24 2014

ANZ232-241530-
/O.CAN.KBOX.SC.Y.0069.000000T0000Z-140524T2000Z/
NANTUCKET SOUND-
1022 AM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. NORTHEAST WINDS WILL DIMINISH THROUGH THE
AFTERNOON.

$$

ANZ254>256-242000-
/O.CON.KBOX.SC.Y.0069.000000T0000Z-140524T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1022 AM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT. GUSTS UP TO 25 KT
  THROUGH EARLY AFTERNOON. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
443 
WHUS71 KBOX 241720
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
120 PM EDT SAT MAY 24 2014

ANZ232-242100-
/O.EXB.KBOX.SC.Y.0069.000000T0000Z-140524T2100Z/
NANTUCKET SOUND-
120 PM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT...MAINLY NEAR NANTUCKET. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-250130-
/O.EXT.KBOX.SC.Y.0069.000000T0000Z-140525T0400Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
120 PM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
494 
WHUS71 KBOX 250133
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
933 PM EDT SAT MAY 24 2014


ANZ254>256-250400-
/O.CON.KBOX.SC.Y.0069.000000T0000Z-140525T0400Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
933 PM EDT SAT MAY 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 23, 3:41 PM EDT, 1 minute earlier.

Area forecast discussion, May 23, 3:41 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT FRI MAY 23 2014

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A FEW ROUNDS OF
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH SUNDAY. TURNING MILDER
SUNDAY THEN WARM AND DRY CONDITIONS EXPECTED FOR MEMORIAL DAY. A
WEAK FRONT MAY BRING SCATTERED SHOWERS TUESDAY INTO EARLY
WEDNESDAY ALONG WITH COOLER TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WIDELY SCT SHOWERS ARE DEVELOPING ACROSS SNE WITH HEAVIER SHOWERS
AND ISOLD TSTMS IN E NY AND VT. THE HRRR IS HANDLING THE SHOWERS
QUITE WELL AND SHOWS HEAVIER SHOWERS DEVELOPING ACROSS W ZONES
THIS EVENING AFTER 6 PM AS MID LEVEL TROF APPROACHES. WHILE SFC
INSTABILITY WILL BEGIN TO WANE WITH LOSS OF HEATING...MID LEVEL
COOLING WILL INCREASE THE MID LEVEL LAPSE RATES ALONG WITH DECENT
QG FORCING FROM THE SHORTWAVE WILL ALLOW CONVECTION TO SUSTAIN
ITSELF INTO THE EVENING HOURS. PRIMARY FOCUS THROUGH THE EVENING
HOURS WILL LIKELY BE ACROSS W MA AND CT WHERE LOW LEVEL
CONVERGENCE IS MAXIMIZED ALONG WEAK BOUNDARY. MARGINAL
INSTABILITY AND PWATS LESS THAN 1" WILL BE A LIMITING FACTOR FOR
HEAVY RAINFALL...BUT VERY SLOW MOVEMENT OF CELLS SUPPORT LOCALLY
HEAVY RAIN IN A FEW LOCATIONS.

AS THE TROF AXIS SHIFTS EWD MAY SEE SHOWERS MOVE ALONG THE SOUTH
COAST AFTER MIDNIGHT AS NE INFLOW INCREASES N OF THE SFC LOW. GFS
AND TO A LESSER EXTENT THE ECMWF INDICATE SHOWERS AFFECTING THE S
COAST AFT 06Z. OTHERWISE...SUBSIDENCE SHOULD ALLOW ACTIVITY TO
DIMINISH IN THE INTERIOR WITH MOSTLY DRY CONDITIONS OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
MID LEVEL TROF AXIS WILL BE MOVING E OF NEW ENG BUT COLD POOL
ALOFT REMAINS WITH 500 MB TEMPS -20 TO -21C. MARGINAL INSTABILITY
DEVELOPS IN THE WEST WHICH WILL LEAD TO SCT SHOWERS/TSTMS. LOW
LEVEL WINDS INDICATE A WEAK BOUNDARY ACROSS W ZONES WHICH MAY
PROVIDE A FOCUS FOR CONVECTION. LOCALLY HEAVY RAINFALL WILL BE
PRIMARY THREAT AS WINDS ALOFT REMAIN WEAK. ACROSS E NEW
ENG...JUST A FEW SHOWERS EXPECTED BUT NOT MUCH MORE THAN THAT
WITH LIMITED INSTABILITY. ANOTHER DAY WITH LOTS OF CLOUDS
ALTHOUGH SOME BREAKS OF SUN POSSIBLE...ESPECIALLY IN EASTERN NEW
ENG. HIGH TEMPS WILL BE MOSTLY IN THE 60S.

SATURDAY NIGHT...
SOME LINGERING CONVECTION POSSIBLE IN THE WEST IN THE
EVENING...OTHERWISE WEAK RIDGING MOVES INTO THE REGION WHICH
WILL BRING MAINLY DRY CONDITIONS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...

 - SEA-BREEZE SUNDAY WILL BE THE FOCUS OF SHOWERS/THUNDERSTORMS
 - MEMORIAL DAY MIX WITH BEST CONDITIONS SW WITH DISMAL WEATHER NE
 - COLD FRONT AND WET WEATHER EXPECTED FOR TUESDAY
 - SEASONABLE CONDITIONS AND BOUTS OF WET WEATHER INTO THE WEEKEND

/ OVERVIEW AND MODEL PREFERENCE...

IS THIS LATE MAY OR EARLY MARCH? PERSISTENT LOWER HEIGHTS ACROSS
GREENLAND STRENGTHEN THE NORTH-ATLANTIC RIDGE. AS SUCH THE LONGWAVE
PATTERN BUCKLES. SUBSEQUENTLY TROUGHING IS PREFERRED ALONG THE W-
PERIPHERY OF WHICH DISTURBANCES DIG SOUTHWARD RESULTING IN THE
CONTINUANCE OF COOLER WET WEATHER ACROSS A MAJORITY OF THE NE-CONUS
AGAINST RIDGING THROUGH THE MIDWEST AHEAD OF THE MIGRATING LOW INTO
THE CENTRAL CONUS. THIS PATTERN MAY LINGER FOR AWHILE INTO THE START
OF SUMMER.

WITH THE NAO EXHIBITING A NEAR-NEUTRAL TREND WITH ENSEMBLE MEMBERS
AND GREATER CONFIDENCE GAINED FROM BOTH GEFS/ECENS/NAEFS H5 MEANS OF
STRONGER REAR-TROUGHING INFLUENCE WITH A NW-SE STREAM OF THE W-
PERIPHERY ACROSS NEW ENGLAND...WILL PREVAIL WITH NEAR-SEASONABLE
CONDITIONS AND CHANCES OF WET-WEATHER KEEPING THE WARMER-RIDGING
PATTERN TO THE W. MODEL CONSENSUS IS PREFERRED THROUGH THE WEEKEND
BUT THEREAFTER ENSEMBLE MEAN TRENDS ARE RECOMMENDED.

/ DAY-TO-DAY DETAILS...

SUNDAY...

COMBINATION OF A SEA-BREEZE FRONT PROVIDING FORCING BENEATH CYCLONIC
FLOW...WEAK MID-LEVEL IMPULSES...AND THE LFQ OF THE UPPER-LEVEL JET
STREAK...LOOKS TO GENERATE LIFT TOWARDS SHOWERS AND THUNDERSTORMS BY
MIDDAY INTO EVENING ACROSS INTERIOR NEW ENGLAND /ESPECIALLY E/.

CHALLENGES IN FORECASTING EXACT OUTCOMES IS DIFFICULT AT MODELS
DIFFER ON INSTABILITY AND PRECIPITATION OUTPUT. NOTING CONSISTENCY
OF NW-SE UNIDIRECTIONAL SHEAR...FREEZING LVL HEIGHTS AROUND 8 KFT...
PWATS AROUND 0.75-INCHES...AND MINOR INSTABILITY...WET-WEATHER
ACTIVITY IS EXPECTED. A HEAVY RAIN / SMALL HAIL THREAT ALONG WITH
GUSTY WINDS IS POSSIBLE WITH ANY STORMS. MAIN CONCERN IS WITH ANY
TRAINING N TO S WITH THE MEAN-LAYER FLOW ALONG THE SEA-BREEZE FRONT.

EXPECTING ACTIVITY TO CONCLUDE OVERNIGHT WITH THE END OF DAYTIME
HEATING. WITH A STRONGER MID-LEVEL DISTURBANCE DIGGING TOWARDS NE
NEW ENGLAND INVOKING SW-FLOW...ANTICIPATE A DEFINING WARM-FRONTAL
BOUNDARY LIFTING NE OF THE REGION...PERHAPS DRAPED S ALONG THE
IMMEDIATE COAST W.

MONDAY /MEMORIAL DAY/...

WARM-FRONT SITUATES ACROSS NE NEW ENGLAND ALONG WHICH A STRONG MID-
LEVEL IMPULSE PROVIDES ENHANCED ASCENT TOWARDS THE DEVELOPMENT OF
WET-WEATHER. ITS EXTENT SW IS SPECULATIVE.

WITH THE BEST DYNAMICS NE AND MUCH OF OUR REGION BENEATH THE RFQ OF
THE UPPER-LEVEL JET...WILL KEEP THE DAYTIME FORECAST TIMEFRAME
MOSTLY DRY WITH THE EXPECTATION OF SOME LEVEL OF SUBSIDENCE. NW-FLOW
COULD IMPINGE UPON HIGHER TERRAIN UNDERGOING OROGRAPHIC LIFT BENEATH
CYCLONIC FLOW AND FALLING HEIGHTS RESULTING IN SHOWER DEVELOPMENT.

OVERALL...WETTER/COOLER/CLOUDIER TO THE NE WHEREAS THE BEST WARM-
SUNNY CONDITIONS ARE TO THE SW. EXPECT A NE-SW TEMPERATURE GRADIENT
WITH VALUES EXCEEDING 80-DEGREES OVER THE LOWER CT-VALLEY.

COLD FRONT ATTENDANT TO THE LOW PRES CENTER INVIGORATED BY THE MID-
LEVEL IMPULSE BEGINS TO SWEEP SE INTO THE FORECAST REGION. EXPECT AN
INCREASE IN WET-WEATHER CONDITIONS TOWARDS MORNING AS TEMPERATURES
PERHAPS COOL TOWARDS MIDNIGHT BUT THEN UNDERGO A NON-DIURNAL TREND
THEREAFTER WITH INCREASING SW-FLOW.

MIDWEEK TOWARDS THE WEEKEND...

MODEL SPREAD INCREASES LENDING TO UNCERTAINTY TOWARDS EXACT OUTCOMES
AND THUS ONE CAN ONLY SPECULATE. NO ONE MODEL IS PREFERRED.

ITS LIKELY A COLD FRONT AND ATTENDANT WET-WEATHER WILL SWEEP ACROSS
THE REGION TUESDAY. TIMING AND SPECIFIC IMPACTS ARE HIGHLY UNCERTAIN
AND THERE IS SOME QUESTION AS TO THE DIRECTION OF FLOW REARWARD OF
THE COLD FRONT...WHETHER NW OR NE. A PERIOD OF DRY WEATHER IS
POSSIBLE THROUGHOUT THE REMAINDER OF THE WEEK...BUT BENEATH CYCLONIC
FLOW THROUGH WHICH WEAK IMPULSES ARE LIKELY TO DIG SOUTH...EXPECT
INTERMITTENT BOUTS OF WET-WEATHER.

OF GREATER CERTAINTY IS THE FACT THAT THE CONTINUED INFLUENCE OF A
TROUGHING PATTERN THE W-PERIPHERY OF WHICH REMAINS SITUATED ACROSS
NEW ENGLAND WILL RESULT IN NEAR-SEASONABLE CONDITIONS. EXPECTING
SOME NORTHERLY COMPONENT OF FLOW TO KEEP COOLER WEATHER ACROSS THE
REGION. DO NOT BELIEVE THE PATTERN WILL SHIFT INTO NEXT WEEKEND.
HAVE A BAD FEELING THE TROUGH LINGERS FOR AWHILE LONGER RESULTING
IN PROLONGED COOL WEATHER.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...LOW CONFIDENCE TONIGHT.
MODERATE CONFIDENCE SAT AND SAT NIGHT.

THROUGH 00Z...MAINLY MVFR CIGS WITH AREAS OF VFR RI/SE MA AND
CAPE/ISLANDS WILL TREND TOWARD MVFR WITH AREAS OF IFR TOWARD
EVENING. SCT TO NUMEROUS SHOWERS AND A FEW TSTMS DEVELOPING IN W
NEW ENG 21-00Z.

TONIGHT...EXPECT CONDITIONS TO LOWER WITH WIDESPREAD MVFR/IFR
DEVELOPING BUT TIMING IS UNCERTAIN. ALSO LOW CONFIDENCE ON EXTENT
OF FOG. CURRENT THINKING IS FOG WILL BE PATCHY AND NOT DENSE.
NUMEROUS SHOWERS AND EMBEDDED TSTMS IN THE EVENING...MAINLY W.
NE WIND GUSTS TO 25 KT DEVELOPING OUTER CAPE/ISLANDS TOWARD 12Z.

SATURDAY...MVFR/IFR EXPECTED TO IMPROVE TO VFR IN THE AFTERNOON AS
WINDS BECOME MORE NORTHERLY. NE WIND GUSTS TO 25 KT IN THE MORNING
OVER THE CAPE/ISLANDS. SCT SHOWERS/TSTMS DEVELOPING IN THE
AFTERNOON IN THE WEST WITH BRIEF MVFR POSSIBLE.

SATURDAY NIGHT...MAINLY VFR...BUT PATCHY FOG POSSIBLE ALONG THE
COAST.

KBOS TAF...MODERATE CONFIDENCE. VFR WILL DETERIORATE TO MVFR LATE
AFTERNOON AND PERSIST INTO SAT MORNING. AREAS OF IFR DEVELOPING
TONIGHT BUT TIMING UNCERTAIN.

KBDL TAF...MODERATE CONFIDENCE. MAINLY MVFR INTO SAT MORNING BUT
LOW CONFIDENCE ON ANY IFR DEVELOPING. SCT SHOWERS AND A POSSIBLE
THUNDERSTORM LATE AFTERNOON/EVENING AND AGAIN SAT AFTERNOON.

OUTLOOK...SUNDAY THROUGH TUESDAY...

SUNDAY...MODERATE CONFIDENCE.

SEA-BREEZE PUSHING E WILL BE THE FOCUS FOR SHRA/TSRA ACROSS THE E/C
INTERIOR AS W/SW WINDS CONVERGE WITH WINDS FROM THE E. TEMPO MVFR-
IFR WITH ACTIVITY. THINKING ISOLATED TSRA. ACTIVITY CONCLUDES INTO
THE OVERNIGHT HOURS.

MONDAY...MODERATE CONFIDENCE.

WILL HOLD SW TERMINALS IN VFR WHEREAS TO THE NE EXPECT A MIX OF MVFR
TO LOW-VFR WITH THE POSSIBILITY OF -SHRA. SW FLOW PREVAILS. WILL SEE
INCREASING CHANCES FOR RAIN AHEAD OF A COLD FRONT TOWARDS TUESDAY
MORNING.

TUESDAY INTO WEDNESDAY...LOW CONFIDENCE.

COLD FRONT SWEEPING THROUGH THE TERMINALS THE TIMING AND IMPACTS OF
WHICH REMAIN UNCERTAIN. MIX OF MVFR-IFR CONDITIONS POSSIBLE ALONG
THE FRONT WITH WET-WEATHER. N-WINDS BEHIND THE FRONT THE DIRECTION
OF WHICH IS ALSO UNCERTAIN.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

LOW PRES PASSES S OF THE WATERS LATE TONIGHT AND SAT AND
INCREASING LOW LEVEL NE WINDS WILL LIKELY BRING A PERIOD OF G25
KT TO THE SOUTHERN WATERS LATE TONIGHT AND SAT MORNING ALONG WITH
BUILDING SEAS TO 5 FT SO WE ISSUED AN SCA. IT IS POSSIBLE SCA MAY
NEED TO BE EXPANDED TO NEARSHORE S COASTAL WATERS BUT NOT
CONFIDENT ENOUGH STRONGER WINDS WILL REACH THAT FAR N. WINDS
DIMINISH SAT AFTERNOON WITH LIGHT WINDS/SEAS SAT NIGHT AS WEAK
RIDGING DEVELOPS.

AREAS OF FOG ARE POSSIBLE TONIGHT WHICH COULD BE LOCALLY DENSE AT
TIMES.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...MODERATE CONFIDENCE.

SEA-BREEZES ALONG THE IMMEDIATE SHORES WITH SOUTHERLY FLOW OVERALL.
INCLEMENT WEATHER MAINLY ACROSS THE INTERIOR. SEAS REMAINING BELOW 5
FEET.

MONDAY...MODERATE CONFIDENCE.

W/SW WINDS WITH GUSTS UP TO 25 KTS /ESP ALONG THE SHORE/. SEAS ON
THE OUTER-WATERS UP TO 5 FEET. SHOWERS POSSIBLE ACROSS THE E-WATERS
AROUND CAPE ANN.

TUESDAY INTO WEDNESDAY...LOW CONFIDENCE.

COLD FRONT SWEEPING ACROSS THE WATERS THE TIMING OF WHICH IS
UNCERTAIN. BREEZY SW WINDS ALONG AND AHEAD BACKING OUT OF THE N TO
THE REAR. WAVES ON THE OUTER WATERS ABOVE 5-FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 4 PM EDT SATURDAY FOR
     ANZ254>256.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
Hazardous weather outlook, May 23, 3:58 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT FRI MAY 23 2014

MAZ005>007-013>024-026-NHZ011-012-015-RIZ001>008-240800-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-240800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>004-008>012-240800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
358 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS MAY LEAD TO HEAVY RAIN AND
LOCALIZED FLOODING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:09 PM EDTSpecial Weather StatementBOXHampden36 min
May 23, 6:46 PM EDTSpecial Weather StatementBOXHampden, Worcester29 min
May 23, 6:52 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire113 min
May 23, 7:08 PM EDTSpecial Weather StatementBOXHampden22 min
May 23, 7:33 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire117 min
May 23, 7:47 PM EDTAreal Flood AdvisoryBOXHampden118 min
May 23, 5:20 PM EDTSpecial Weather StatementBOX40 min
May 23, 6:23 PM EDTSpecial Weather StatementBOX37 min

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.